# SDR USAASB08117

- Difficulty date: November 29, 2008
- Submitted: December 2, 2008
- Operation: Air carrier
- Aircraft: N432US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24554
- System (JASC): 2751 · Trailing Flap Position Indicating System
- Part: Transmitter
- Part number: 1817389
- Condition: Inoperative
- Location: Te Flaps
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

ON DESCENT INTO BWI, CREW REPORTED A TRAILING EDGE FLAP ASYMMETRY PROBLEM VIA ACAR'S.  MAINTENANCE OPERATIONS CENTER RECOMMENDED FLIGHT TO CONTINUE TO BWI.  CREW DECLARED AN EMERGENCY AND NOTIFIED THE PASSENGERS TO BRACE THEMSELVES FOR LANDING.  WHEN FLAPS WERE PLACED TO 5 UNITS, THE LEFT FLAP INDICATED 1 UNIT AND THE RIGHT REMAINED AT 2 UNITS.  AIRCRAFT LANDED SAFELY AND TAXIED TO THE GATE.  NO INJURIES WERE REPORTED.  MAINTENANCE FOUND THE LEFT FLAP POSITION TRANSMITTER INOPERATIVE.  REMOVED AND REPLACED THE LEFT FLAP POSITION TRANSMITTER PER MM 27-58-12.  PERFORMED FLAP POSITION INDICATING SYSTEM FUNCTIONAL CHECK PER MM 27-58-01.  ACFT OK FOR SERVICE.
